# SDR 2024FA0000433

- Difficulty date: May 26, 2024
- Submitted: June 6, 2024
- Operation: General aviation
- Aircraft: N475R
- Make and model: Cessna 404
- Aircraft serial: 4040223
- Aircraft time: 15,193 hours
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: GTSIO520M
- Part serial: 604915
- Condition: Power Loss
- Location: Zone 500
- Part time: 993 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

ON DEPARTURE FROM KBFL, THE LEFT ENGINE LOST POWER SHORTLY AFTER TAKEOFF, THE ENGINE RETAINED PARTIAL POWER AND THE PROPELLER WAS NOT FEATHERED. THE PILOT IMMEDIATELY RETURNED TO KBFL. INSPECTION OF THE ENGINE REVEALED A LARGE HOLE THROUGH THE TOP OF BOTH HALVES OF THE ENGINE CASE, WITH CYLINDER #3 PISTON ROD AND PISTON PIN OUTSIDE OF THE CASE AND A COUNTERWEIGHT BROKEN FROM ITS POSITION AND LAYING ON TOP OF A CYLINDER.
